Doctor insights on:
Chlor Trimeton Abuse
Yes, but...: ...The combination will likely make you very sleepy. If you are needing 2 medications that are essentially the same to be able to control your symptoms, you should instead talk to your doctor to try other safer alternatives. ...Read more
Effective: Chlor-trimeton is the brand name for chlorpheneramine. This is a very effective anti-allergic pill. Its one side effect is sleepiness which varies from one person to another. It is equally, maybe more effective than the prescription, branded types which only have the advantage of causing less sleepiness. ...Read more
It is an allergy med: Like Benadryl (diphenhydramine) Chlor-Trimeton (chlorpheniramine maleate) is a 1st-generation antihistamine that is effective for the treatment of allergic rhinitis and hives. It causes drowsiness less frequently than Benadryl more more than Claritin (loratadine) or zyrtec. Its effects only last for 3-5 hours. Other side-effects include dry mouth & constipation. Men with prostate problems should be wary of it. ...Read more
No: Krill oil and fish oil are the new snake oil, both are high in omega 3 fatty acids which are extremely fragile. Omega 3 fish oils reduce triglycerides by impairing the liver's ablility to make them. However the oxidative stress caused by fish oil actually raises LDL cholesterol. Some day we may use the phrase "this is just more fish /krill oil" or "here comes the fish/krill oil salesman". ...Read more
I have anaphylaxis from Benadryl (diphenhydramine) (documented by ED mds), is chlor trimeton ok to take instead?
No guarantee: Chlortimeton is a different chemical compared to benadryl (diphenhydramine) (Alkylamine vs Ethanolamine derivatives) so in theory it should be ok.Actual anaphylaxis reaction to antihistamines is not only rare, but every case report, there have been other drugs involved (co-ingested). Consider specific allergy testing because anaphylaxis is life-threatening and if it wasn't the benadryl (diphenhydramine) you need to know absolutely. ...Read moreSee 1 more doctor answer